Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 35, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 21, 2011, 10:43 AM EDT for McCreary County, Whitley County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2011, 10:43 AM EDT (14:43 UTC)
- Expired
- Jul 21, 2011, 1:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties McCreary County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 116 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2347 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
404 WGUS53 KJKL 211443 FFWJKL KYC147-235-211730- /O.NEW.KJKL.FF.W.0035.110721T1443Z-110721T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 1043 AM EDT THU JUL 21 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * FLASH FLOOD WARNING FOR... MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY... WESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 130 PM EDT * AT 1042 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. UP TO 2 INCHES OF RAIN MAY FALL BETWEEN 1045 AM AND NOON EDT. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... WHITLEY CITY...AYERS...BEULAH HEIGHTS...BLUE HERON...BOUNTY... CO-OPERATIVE...CUMBERLAND FALLS S.P....DUCKRUN...GREAT MEADOWS CAMPSITES...GREENWOOD...HOLLYHILL...HONEYBEE...JELLICO CREEK... KRUPP...MARSHES SIDING...PARKERS LAKE...PINE KNOT...STEARNS... STRUNK...WIBORG AND ZION HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3660 8478 3693 8444 3694 8428 3659 8421 $$ SBH
2 follow-up statements
612 WGUS73 KJKL 211615 FFSJKL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1215 PM EDT THU JUL 21 2011 KYC147-235-211730- /O.CON.KJKL.FF.W.0035.000000T0000Z-110721T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITLEY KY-MCCREARY KY- 1215 PM EDT THU JUL 21 2011 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MCCREARY AND WESTERN WHITLEY COUNTIES UNTIL 130 PM EDT... AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH MODERATE RAINFALL ACROSS THE WARNED AREA. THE HEAVIEST RAIN HAD MOVED OUT OF THE WARNED AREA...BUT RUNOFF FROM THE HEAVY RAIN WILL CONTINUE EARLY THIS AFTERNOON. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... WHITLEY CITY...AYERS...BEULAH HEIGHTS...BLUE HERON...BOUNTY... CO-OPERATIVE...CUMBERLAND FALLS S.P....DUCKRUN...GREAT MEADOWS CAMPSITES...GREENWOOD...HOLLYHILL...HONEYBEE...JELLICO CREEK... MARSHES SIDING...PARKERS LAKE...PINE KNOT...STEARNS...STRUNK...WIBORG AND ZION HILL. AS OF NOON EDT THERE HAVE NOT BEEN ANY REPORTS OF FLASH FLOODING IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3660 8478 3693 8444 3694 8428 3659 8421 $$ SBH
863 WGUS73 KJKL 211721 FFSJKL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 121 PM EDT THU JUL 21 2011 KYC147-235-211737- /O.EXP.KJKL.FF.W.0035.000000T0000Z-110721T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITLEY KY-MCCREARY KY- 121 PM EDT THU JUL 21 2011 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MCCREARY AND WESTERN WHITLEY COUNTIES WILL BE ALLOWED TO EXPIRE AT 130 PM EDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3660 8478 3693 8444 3694 8428 3659 8421 $$ SBH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 7:53 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 21, 7:53 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 753 AM EDT THU JUL 21 2011 .SHORT TERM...UPDATED MESOSCALE UPDATE... CONVECTION CONTINUES TO BE RESILIENT ACROSS PORTIONS OF EASTERN KENTUCKY THIS MORNING. CLOUD TOPS WILL WARM WITH THE RISING SUN...HOWEVER WILL INCLUDE LIKELY POPS THROUGH THE MID-MORNING HOURS FROM THE MIDDLE FORK TO THE NORTH FORK OF THE KENTUCKY RIVER ALONG AND SOUTH OF BREATHITT COUNTY. THE STORMS HAVE HAD NEARLY CONSTANT LIGHTNING AND VERY HEAVY RAINFALL. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH SATURDAY/ STORM-SCALE DRIVEN CONVECTION IS CURRENTLY WINDING DOWN ACROSS PORTIONS OF EASTERN KENTUCKY...ALTHOUGH A FEW CELLS ARE CONTINUING TO POP UP WITH THE OUTFLOW AS IT MAKES ITS WAY SOUTHWEST...CURRENTLY EXTENDED FROM A LINE FROM CAMPTON...TO HAZARD...TO DORTON. WILL LIKELY INCLUDE A PRE-FIRST PERIOD TO CONTEND WITH THIS REMAINING ACTIVITY. THERE IS GOOD MODEL AGREEMENT THAT A STRONG UPPER LEVEL RIDGE WILL DOMINATE ACROSS THE AREA THROUGH FRIDAY...KEEPING CONVECTION MORE ISOLATED IN COVERAGE. BY SATURDAY...PASSING SHORT WAVE ENERGY TO THE NORTH WILL ALLOW FOR MORE ORGANIZED DEVELOPMENT. THE MAJORITY OF MODELS HAVE SHOWN AN INCREASE IN ACTIVITY BY SATURDAY AFTERNOON...SO HAVE BUMPED POPS UP TO 40 PERCENT. HEAT AND HUMIDITY WILL BE PLENTIFUL THROUGH FRIDAY...WITH INDICES APPROACHING AROUND 105 DEGREES TODAY AND TOMORROW. SINCE GUIDANCE HAS BEEN A BIT UNDERDONE ON THE DEW POINTS OVER THE PAST FEW DAYS...AND WITH THE ADDED MOISTURE FROM OVERNIGHT CONVECTION...WILL GO WITH AN EXCESSIVE HEAT WARNING THROUGH FRIDAY EVENING. BY SATURDAY...ADDITIONAL CLOUDS AND CONVECTION WILL LIKELY LIMIT THE HEATING SOMEWHAT...SO MAX HEAT INDICES LOOK TO BE NEAR THE 100 DEGREE MARK. FOR TEMPERATURES...STAYED CLOSER TO THE WRF NUMBERS...WHICH WINDS UP BEING PRETTY CLOSE TO THE INHERITED FORECAST...GENERALLY HIGHS IN THE LOW TO MID 90S TODAY AND FRIDAY...AND NEAR 90 FOR SATURDAY. LOWS WILL ONLY COOL DOWN TO THE LOW TO MID 70S. .LONG TERM.../SATURDAY NIGHT THROUGH WEDNESDAY/ THE LATEST SUITE OF MODEL GUIDANCE CONTINUES TO SHOW A RETROGRESSION OF THE SUB TROPICAL RIDGE WESTWARD THROUGH THE START OF THE NEW WORK WEEK. AS THIS HAPPENS...DIURNAL CONVECTION WILL CONTINUE TO BE A CONCERN ALONG WITH A POTENTIAL FOR RIDGE RIDING NOCTURNAL MCS ACTIVITY. ACCORDINGLY...HAVE MADE MINOR ADJUSTMENTS TO THE INHERITED GRIDS TO BEEF UP THE DIURNAL CONVECTIVE TRENDS...PARTICULARLY SUNDAY AND MONDAY. THIS CONVECTION AND ITS SUBSEQUENT CLOUD COVER WILL COMBINE WITH THE LOWER MID LEVEL HEIGHTS TO YIELD SOMEWHAT COOLER SFC TEMPS IN THE EXTENDED...PARTICULARLY EARLY...WHEN COMPARED TO THE REST OF THE FORECAST. ONLY MINOR ADJUSTMENTS WHERE MADE TO THE REASONABLE LOOKING INHERITED TEMPERATURE AND DEW POINT GRIDS THROUGHOUT THE EXTENDED. THE PREVIOUS LONG TERM DISCUSSION FOLLOWS... MODELS CONTINUE TO AGREE WELL WITH THE LONG WAVE PATTERN FOR THE FIRST HALF OF THE EXTENDED FORECAST...BUT DIVERGE A BIT DURING THE LATTER HALF. IN SUMMARY...STRONG RIDGE WILL DOMINATE OUR WEATHER TO VARYING DEGREES...NEVER QUITE GIVING UP TOTAL CONTROL TO SHORT WAVE TROUGHS TRAVERSING THE US/CANADIAN BORDER. EARLY ON FLATTENED RIDGE WILL ANCHOR ITSELF OVER THE REGION UNTIL A SHORT WAVE DISTURBANCE TRIES TO DIG INTO THE EASTERN CONUS BY DY6/7...CAUSING THE RIDGE TO RETROGRADE SLIGHTLY WESTWARD. AT THE SFC...A COLD FRONT SLIDES SOUTHWARD INTO THE OHIO VALLEY. CONFIDENCE IS LOW AS TO HOW FAR SOUTH THIS FEATURE WILL PUSH...FAR ENOUGH TO MOVE THROUGH OR INTO OUR CWA. THE MOST RECENT 12Z ECMWF HAS TRENDED QUITE A BIT WEAKER WITH THE FRONT AND ASSOCIATED FORCING. WITH LACK OF CONFIDENCE DECIDED TO LEAN TOWARDS A CONSENSUS FORECAST THROUGH THE LATTER HALF OF THE EXTENDED. THE FIRST 48 HOURS OR SO OF THE PREVIOUS FORECAST MATCHED UP WELL WITH LATEST THOUGHTS...SO FEW CHANGES WERE MAY HERE. HEAT AND HUMIDITY WILL CONTINUE TO BE OPPRESSIVE THROUGH SATURDAY... WITH HEAT INDICES PEAKING NEAR 100 DEGREES. CLOUD COVER AND PRECIPITATION CHANCES WILL BE ON THE INCREASE THEREAFTER...HELPING TO KEEP HIGH TEMPERATURES AND THE HEAT INDICES A BIT COOLER FOR THE REMAINDER OF THE FORECAST. HAVE MAINTAINED THE BEST POPS CENTERED AROUND MONDAY AS THE COLD FRONT MAKES EITHER ITS CLOSEST APPROACH OR ACTUALLY MANAGES TO SLIDE INTO OUR AREA BY THEN. SLIGHTLY COOLER CONDITIONS CAN EXPECTED TUESDAY AND WEDNESDAY. BUT EXPECT THE HEAT TO RETURN SOON THEREAFTER AS RIDGING BUILDS BACK INTO THE AREA. && .AVIATION.../12Z TO 12Z/...UPDATED THUNDERSTORMS WILL THREATEN JKL BETWEEN 12 AND 13Z THIS MORNING WITH IFR OR WORSE CONDITIONS EXPECTED. EXPECT THESE TO WEAKEN BEFORE MAKING IT TO LOZ AND SME. ISOLATED CONVECTION WILL LIKELY RE-FIRE BY THE AFTERNOON HOURS...ALTHOUGH WILL CONTINUE TO ONLY MENTION VCTS IN THE TAFS FOR NOW. MVFR/IFR FOG WILL BUILD BACK IN DURING THE OVERNIGHT HOURS TONIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM EDT FRIDAY FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && MESOSCALE...GEOGERIAN SHORT TERM...GEOGERIAN LONG TERM....GREIF/RAY AVIATION...GEOGERIAN
Hazardous weather outlook, Jul 21, 9:02 AM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 902 AM EDT THU JUL 21 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221615- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 902 AM EDT THU JUL 21 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES WILL TOP OUT AT AROUND 105 DEGREES THIS AFTERNOON. THUNDERSTORMS WILL ALSO BE POSSIBLE. ANY SLOW-MOVING THUNDERSTORMS...OR STORMS THAT PASS REPEATEDLY OVER THE SAME LOCATIONS MAY RESULT IN FLASH FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. SOME THUNDERSTORMS MAY BE STRONG AND CONTAIN WIND GUSTS UP TO 40 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDEX VALUES WILL TOP OUT AT AROUND 105 DEGREES FRIDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY THROUGH TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY SLOW-MOVING THUNDERSTORMS...OR STORMS THAT PASS REPEATEDLY OVER THE SAME LOCATIONS MAY RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF FLOODING IN THE AREA AS WELL ANY REPORTS OF SEVERE THUNDERSTORMS. GEOGERIAN/JJ
In the hours before
Local storm report, Jul 21, 9:10 AM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
910 AM EDT THU JUL 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 3 SW HAZARD 37.22N 83.23W
07/21/2011 PERRY KY EMERGENCY MNGR
JACKS BRANCH CREEK IS OUT OF ITS BANK.
0830 AM FLASH FLOOD 2 E HAZARD 37.25N 83.16W
07/21/2011 PERRY KY EMERGENCY MNGR
BOTH LANES OF KY HIGHWAY 15 CLOSED AT GLOMAWR DUE TO
WATER OF AN UNKNOWN DEPTH FLOWING OVER ROAD.
&&
JCARICOSpecial weather statement, Jul 21, 9:12 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 912 AM EDT THU JUL 21 2011 KYZ080-085-086-211345- LAUREL-WHITLEY-KNOX- 912 AM EDT THU JUL 21 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 945 AM EDT THURSDAY MORNING... SOUTH CENTRAL LAUREL... WEST CENTRAL KNOX AND WHITLEY. AT 911 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WOODBINE...OR 12 MILES WEST OF BARBOURVILLE...MOVING SOUTHWEST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FABER AROUND 925 AM EDT...DEERING AROUND 930 AM EDT...WALDEN AROUND 935 AM EDT... PERKINS AROUND 940 AM EDT...GOLDBUG AROUND 945 AM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS...AS WELL AS DITCHES AND LOW WATER CROSSING TO RUN FULL. MOTORISTS ARE URGED TO DRIVE CAREFULLY. JACOBSON
Special weather statement, Jul 21, 9:16 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 916 AM EDT THU JUL 21 2011 KYZ086-087-211345- KNOX-BELL- 916 AM EDT THU JUL 21 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 945 AM EDT THURSDAY MORNING... SOUTH CENTRAL KNOX AND WESTERN BELL. AT 916 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WALKER...OR 7 MILES NORTH OF PINEVILLE...MOVING SOUTHWEST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CARY AROUND 930 AM EDT...OLD FLAT LICK AROUND 935 AM EDT...FOURMILE AROUND 940 AM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS...AS WELL AS DITCHES AND LOW WATER CROSSING TO RUN FULL. MOTORISTS ARE URGED TO DRIVE CAREFULLY. JACOBSON
Special weather statement, Jul 21, 9:42 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 942 AM EDT THU JUL 21 2011 KYZ084>087-211415- WHITLEY-MCCREARY-KNOX-BELL- 942 AM EDT THU JUL 21 2011 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1015 AM EDT THURSDAY MORNING... WESTERN KNOX... SOUTHEASTERN WHITLEY... EXTREME SOUTHEASTERN MCCREARY AND SOUTHWESTERN BELL. AT 940 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR INDIAN CREEK...OR 7 MILES WEST OF BARBOURVILLE...MOVING SOUTH AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PERMON AROUND 945 AM EDT...JULIP AROUND 950 AM EDT...JULIP AROUND 955 AM EDT... PLEASANT VIEW AROUND 1000 AM EDT...RED ASH AROUND 1005 AM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL CAUSE DITCHES AND LOW WATER CROSSING. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR THE LATEST FLASH FLOOD WARNINGS.
Special weather statement, Jul 21, 10:20 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1020 AM EDT THU JUL 21 2011 KYZ084>086-211500- WHITLEY-MCCREARY-KNOX- 1020 AM EDT THU JUL 21 2011 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1100 AM EDT THURSDAY MORNING... EXTREME WEST CENTRAL KNOX... WHITLEY AND SOUTHEASTERN MCCREARY. AT 1020 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WALDEN...OR 6 MILES NORTH OF WILLIAMSBURG...MOVING SOUTHWEST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LIBERTY AROUND 1025 AM EDT...BON AROUND 1030 AM EDT...JELLICO CREEK AROUND 1035 AM EDT...AYERS AROUND 1040 AM EDT...ZION HILL AROUND 1045 AM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL CAUSE DITCHES AND LOW WATER CROSSING. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR THE LATEST FLASH FLOOD WARNINGS. JACOBSON
Local storm report, Jul 21, 10:34 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1034 AM EDT THU JUL 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM FLASH FLOOD 2 N GOLDBUG 36.82N 84.17W
07/21/2011 WHITLEY KY PUBLIC
PUBLIC REPORT OF FLASH FLOODING ON CRIPPLE CREEK ROAD.
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 12:36 AM EDT | Severe Thunderstorm Warning | JKL | Elliott, Rowan | 39 min |
| Jul 21, 12:50 AM EDT | Areal Flood Advisory | JKL | Rowan | 3 hr |
| Jul 21, 4:06 AM EDT | Excessive Heat Warning | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 4 days |
| Jul 21, 5:42 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 48 min |
| Jul 21, 5:48 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin | 5 hr |
| Jul 21, 5:56 AM EDT | Flash Flood Warning | JKL | Martin | 3 hr |
| Jul 21, 6:23 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin | 52 min |
| Jul 21, 6:44 AM EDT | Areal Flood Advisory | JKL | Floyd | 3 hr |
| Jul 21, 7:07 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin | 38 min |
| Jul 21, 8:52 AM EDT | Flash Flood Warning | JKL | Clay, Leslie, Perry | 3 hr |
| Jul 21, 8:58 AM EDT | Areal Flood Warning | JKL | Martin | 3 hr |
| Jul 21, 9:19 AM EDT | Flash Flood Warning | JKL | Bell, Clay, Knox, Whitley | 3 hr |
| Jul 21, 11:59 AM EDT | Areal Flood Warning | JKL | Martin | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.